Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


L Carnitine and Atripla
Sep 9, 2011

Hello Dr. Frascino,

After 8 months on Atripla and started Neuropathy ( numbness,tingling, shooting pain on my toes) about a month ago ( probably because TB meds that stopped about 6 weeks ago), I decided to try L Carnitine powder. I don't have diabetes history at all My questions; 1.Is there any drug interaction between Atripla and L carnitine? ( I take Atripla every night and L carnitine 5 grams every morning before breakfast) 2.Should I take alpha lipoic acid as well for neuropathy? 3.Is it true that Far Infra Red Socks for diabetic could help relieve neuropathy ? 4.Is there any possibility that Sustiva in Atripla related to neuropathy ?

Thank you in Advance,

Ivan

Response from Dr. Frascino

Hello, Ivan.

1. Nope.

2. I have not seen convincing scientific evidence that this is helpful.

3. Again, I have not seen any scientific evidence that this would help.

4. Unlikely.

See link below for additional information on HIV-associated neuropathy. You could also consult a neurologist to confirm the diagnosis and get additional advice on potential treatments.

Good luck.

Dr. Bob

Understanding and Managing Peripheral Neuropathy


Previous
Tired of low sex drive and sensation
Next
Fatigue Versus Sleepiness

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement